Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 85, NWS St. Louis, MO

May 31, 2010Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2010, 5:20 PM CDT for Washington County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2010, 5:20 PM CDT (22:20 UTC)
Expired
May 31, 2010, 6:03 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Washington County, IL

The radar

The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:52 PM CDTTSTM WND DMG1 Sw Oakdale, ILLARGE TREE DOWNED BY THUNDERSTORM WINDS BLOCKING COUNTY HIGHWAY 16 SOUTHWEST OF OAKDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS53 KLSX 312220
SVRLSX
ILC189-312315-
/O.NEW.KLSX.SV.W.0085.100531T2220Z-100531T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIVELY GROVE...OR 12 MILES
  SOUTH OF NEW BADEN...AND MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...OKAWVILLE...LIVELY GROVE...FROGTOWN...ELKTON...
  ADDIEVILLE...OAKDALE...CORDES...NEW MINDEN...HUEGELY AND BEAUCOUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3842 8919 3821 8938 3822 8949 3834 8970
      3846 8960
TIME...MOT...LOC 2221Z 294DEG 15KT 3837 8960
WIND...HAIL 60MPH 0.88IN

$$

CVKING
2 follow-up statements
599 
WWUS53 KLSX 312248
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT MON MAY 31 2010

ILC189-312315-
/O.CON.KLSX.SV.W.0085.000000T0000Z-100531T2315Z/
WASHINGTON IL-
548 PM CDT MON MAY 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON COUNTY UNTIL 615 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF LIVELY GROVE...OR 8
MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 15 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  POSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3836 8959 3834 8927 3821 8938 3822 8949
      3830 8964
TIME...MOT...LOC 2248Z 294DEG 15KT 3827 8948
WIND...HAIL 60MPH 0.88IN

$$

CVKING
178 
WWUS53 KLSX 312303
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT MON MAY 31 2010

ILC189-312313-
/O.CAN.KLSX.SV.W.0085.000000T0000Z-100531T2315Z/
WASHINGTON IL-
603 PM CDT MON MAY 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 3836 8959 3834 8927 3821 8938 3822 8949
      3830 8964
TIME...MOT...LOC 2303Z 294DEG 15KT 3830 8940

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:58 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 31, 2:58 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON MAY 31 2010

.DISCUSSION...
/254 PM CDT MON MAY 31 2010/

PLENTY OF STORMS HAVE FIRED UP ALONG AND AHEAD OF THE COLD FRONT
TODAY. WITH NUMEROUS OUTFLOWS FROM THE STORMS...ADDITIONAL ACTIVITY
IS A GIVEN LATE THIS AFTERNOON AND INTO THE EVENING HOURS...BEFORE
COMING TO AN END. ON A SIDE NOTE...FOR THOSE OUTSIDE FOR HOLIDAY
FESTIVITIES...WILL SEE STORMS MOVE INTO THE ST. LOUIS METRO AREA
BETWEEN 3 PM AND 5 PM. BEYOND THAT MAIN FORECAST ISSUE IN THE
SHORT TERM WILL BE HOT AND MUGGY CONDITIONS TUESDAY AND WEDNESDAY
WITH STORMS RETURNING TO NORTHERN PORTIONS OF THE AREA LATE
TUESDAY NIGHT...THEN SPREADING SOUTH AS A STRONG COLD FRONT MOVES
THROUGH...BEFORE COMING TO AN END THURSDAY EVENING.

FOR THE EARLY PART OF THIS EVENING...WILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE REGION...MAINLY ALONG AND EAST OF A QUINCY
TO COLUMBIA TO SPRINGFIELD LINE...TAPERING OFF LATE THIS EVENING.
WILL SEE SLIGHTLY COOLER TEMPS TONIGHT BEHIND THE COLD FRONT...WITH
LOWS IN THE LOW TO MID 60S WITH UPPER 60S IN THE ST. LOUIS METRO
AREA. DUE TO THE RAINFALL TODAY AND THIS EVENING...PLUS CLEARING
SKIES AND WINDS BECOMING LIGHT...WILL SEE SOME PATCHY FOG OVER THE
AREA TOWARDS DAYBREAK...SO ADDED MENTION TO GRIDS.

ON TUESDAY...FRONT WILL STALL OUT JUST TO OUR SOUTH AND WASH
OUT...WITH DRY WEATHER RETURNING BRIEFLY ON TUESDAY. BEYOND
THAT...AN EVEN MORE POTENT COLD FRONT WILL DEVELOP AND APPROACH THE
AREA ON WEDNESDAY. AHEAD OF THIS FRONT WILL SEE AN MCS DEVELOP OVER
SOUTHERN IOWA/NORTHERN MO TUESDAY NIGHT AND SLIDE EAST. MODELS SEEM
TO HAVE A BETTER HANDLE ON THIS SO KEPT THE CHANCE POPS IN THE NORTH
FOR TUESDAY NIGHT AND WEDNESDAY. AS FOR HIGH TEMPS...WILL SEE MID TO
UPPER 80S ON TUESDAY AND MID 80S TO LOW 90S FOR WEDNESDAY.

PRECIPITATION CHANCES TO INCREASE AND SPREAD SOUTH ACROSS FORECAST
AREA WEDNESDAY NIGHT AND THURSDAY...TAPERING OFF THURSDAY NIGHT. AS
FOR REST OF EXTENDED... MODELS HAVE NOT HANDLED THE PATTERN VERY
WELL...SO KEPT FRIDAY DRY WITH A CHANCE OF RAIN IN THE NORTH FRIDAY
NIGHT AND NORTHEAST HALF ON SATURDAY...THEN DRY SATURDAY NIGHT
THROUGH MONDAY AT THIS TIME.

BYRD
&&

.AVIATION...
/1219 PM CDT MON MAY 31 2010/

A WARM MOIST UNSTABLE ENVIRONMENT AHEAD OF A WEAK COLD FRONT HAS
LED TO NUMEROUS SHRA/TSTM DEVELOPMENT THIS AFTERNOON. CURRENT
RADAR INDICATES THE GREATEST COVERAGE IS EAST OF THE MS RIVER.
THE COLD FRONT CURRENTLY EXTENDS FROM JUST NW OF KUIN TO JUST EAST
OF KCOU TO JUST EAST OF KSGF. THIS FRONT WILL CONTINUE TO WORK ITS
WAY THROUGH THE AREA THIS AFTERNOON AND BE THE FOCUS FOR MORE
CONVECTIVE DEVELOPMENT. WINDS IN ADVANCE OF THE FRONT ARE
SWLY...BECOMING NWLY BEHIND IT...GENERALLY 10 KTS OR LESS. THE FRONT
SHOULD CLEAR THE AREA BY THIS EVENING AND THE CHANCES FOR PRECIP
SHOULD END BY 00Z. SKIES WILL CLEAR OVERNIGHT AND WINDS WILL
SUBSIDE WHICH WILL LEAD TO THE DEVELOPMENT OF SOME MVFR FOG
TOWARDS DAYBREAK. THE FOG WILL BURN OFF BY 14Z WITH SWLY WINDS
BECOMING WLY DURING THE DAY WITH JUST SOME DIURNAL CU FORMING LATE
MORNING.

SPECIFICS FOR KSTL...THERE IS AN OUTFLOW BOUNDARY CURRENTLY MOVING
SE FROM A CLUSTER OF THUNDERSTORMS APPROX 15 TO 20 MILES NNW OF
THE TERMINAL. LATEST CHECK WITH KSET INDICATES WINDS WERE 32020G30KT
IN ASSOC WITH THIS WINDSHIFT. MAY NEED TO INTRODUCE THIS WINDSHIFT
IF THE OUTFLOW BOUNDARY CONTINUES TO ENCROACH UPON THE TERMINAL.
OTHERWISE...EXPECT SPOTTY SHRA/TSTM FOR THE AFTERNOON. SOME OF
THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS.
THIS ACTIVITY WILL DIMINISH THIS EVENING AND SKIES WILL CLEAR OUT.
THIS WILL FACILITATE THE FORMATION OF MVFR FOG TOWARDS DAYBREAK.

MILLER
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 31, 3:35 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT MON MAY 31 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
335 PM CDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING AS A COLD FRONT
MOVES THROUGH THE REGION. WHILE ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...SOME OF THE STRONGER STORMS WILL
CONTAIN HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY...AND AGAIN FRIDAY NIGHT AND SATURDAY. THERE IS A SLIGHT
RISK OF SEVERE WEATHER OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS TUESDAY NIGHT AND FOR THE ENTIRE FORECAST AREA WEDNESDAY
AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS...HAIL...
FLOODING...OR RAINFALLS OF OVER AN INCH.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Special weather statement, May 31, 4:10 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT MON MAY 31 2010

ILZ101-MOZ063-064-312200-
ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
410 PM CDT MON MAY 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS...ST. LOUIS CITY AND
ST. CLAIR COUNTIES UNTIL 500 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAPLEWOOD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DOWNTOWN ST. LOUIS AND LEMAY AROUND 415 PM CDT.
EAST CARONDELET AROUND 420 PM CDT.
BROOKLYN AND DUPO AROUND 425 PM CDT.
SAUGET AND CAHOKIA AROUND 430 PM CDT.
EAST ST. LOUIS AND FAIRMONT CITY AROUND 435 PM CDT.
WASHINGTON PARK AROUND 440 PM CDT.
CENTREVILLE AROUND 445 PM CDT.
CASEYVILLE AROUND 450 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Local storm report, May 31, 4:28 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     2 ESE CLAYTON           38.64N  90.29W
05/31/2010                   ST. LOUIS CITY     MO   PUBLIC

            SAINT LOUIS ZOO REPORTS A LARGE SYCAMORE TREE HAS
            FALLEN AND DAMAGED THREE CARS IN FOREST PARK

&&

SIPPRELL
Local storm report, May 31, 4:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             BONNE TERRE             37.92N  90.55W
05/31/2010  E0.88 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

0450 PM     TSTM WND GST     BONNE TERRE             37.92N  90.55W
05/31/2010  M45 MPH          ST. FRANCOIS       MO   TRAINED SPOTTER

&&

SIPPRELL
Special weather statement, May 31, 4:51 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT MON MAY 31 2010

MOZ074-075-312230-
ST. FRANCOIS MO-STE. GENEVIEVE MO-
451 PM CDT MON MAY 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STE. GENEVIEVE AND ST.
FRANCOIS COUNTIES UNTIL 530 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH HAVE BEEN
REPORTED WITH THIS THUNDERSTORM BY TRAINED WEATHER SPOTTERS IN BONNE
TERRE. BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING CAN ALSO BE
EXPECTED.

THIS STORM WILL BE NEAR...
LEADINGTON AROUND 500 PM CDT.
FRENCH VILLAGE AROUND 510 PM CDT.
ROCKY RIDGE AROUND 530 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Special weather statement, May 31, 4:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON MAY 31 2010

ILZ069-074-312245-
CLINTON IL-WASHINGTON IL-
453 PM CDT MON MAY 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON AND
WASHINGTON COUNTIES UNTIL 545 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW BADEN...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
VENEDY AND JOHANNISBURG AROUND 515 PM CDT.
OKAWVILLE AROUND 520 PM CDT.
STONE CHURCH AROUND 525 PM CDT.
FROGTOWN AROUND 530 PM CDT.
ADDIEVILLE AND COVINGTON AROUND 535 PM CDT.
NASHVILLE AROUND 545 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Special weather statement, May 31, 4:57 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT MON MAY 31 2010

MOZ059-062-072-312245-
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
457 PM CDT MON MAY 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE...SOUTHWESTERN FRANKLIN
AND NORTHERN CRAWFORD COUNTIES UNTIL 545 PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENSVILLE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
OWENSVILLE AND ROSEBUD AROUND 505 PM CDT.
CANAAN AROUND 510 PM CDT.
OAK HILL AROUND 535 PM CDT.
JAPAN AROUND 540 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.